Alert archive / Colorado / Red Flag Warnings in 2019
Red Flag Warning 2, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Apr 8, 2019, 12:03 PM MDT for 6 counties in Colorado. It took effect at Apr 9, 2019, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2019, 12:03 PM MDT (18:03 UTC)
- In effect from
- Apr 9, 2019, 12:00 PM MDT
- Expired
- Apr 9, 2019, 7:16 PM MDT
- In force
- 7 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Douglas County, CO, Elbert County, CO, Lincoln County, CO, Washington County, CO
The radar
The Denver radar (KFTG), 50 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 6.1 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2682 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
720 WWUS85 KBOU 081803 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 1203 PM MDT Mon Apr 8 2019 ...RED FLAG WARNING HAS BEEN ISSUED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR THE PALMER DIVIDE AND PORTIONS OF THE NORTHEAST PLAINS INCLUDING FIRE WEATHER ZONES 241...245... 246...247 AND 249... COZ241-245>247-249-091200- /O.UPG.KBOU.FW.A.0001.190409T1800Z-190410T0200Z/ /O.NEW.KBOU.FW.W.0002.190409T1800Z-190410T0200Z/ Elbert/Central and East Douglas Counties Above 6000 Feet- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Washington County- 1203 PM MDT Mon Apr 8 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE PALMER DIVIDE AND PORTIONS OF THE NORTHEAST PLAINS... The National Weather Service in Denver has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from noon to 8 PM MDT Tuesday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 241...245...246...247 and 249. * Winds...South 10 to 20 mph with gusts up to 30 mph. * Timing...south to southwesterly winds will increase and become gusty during the afternoon on Tuesday. Record to near record temperatures in the lower 80s combined with low humidity levels below 15 percent after 12 pm. * Relative Humidity...As low as 13 percent. * Impacts...New fire growth may start and spread rapidly and result in dangerous fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring....or expected to shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
313 WWUS85 KBOU 091009 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 409 AM MDT Tue Apr 9 2019 ...RED FLAG WARNING HAS BEEN ISSUED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR THE PALMER DIVIDE AND PORTIONS OF THE NORTHEAST PLAINS INCLUDING FIRE WEATHER ZONES 241...245... 246... 247 AND 249... COZ241-245>247-249-091815- /O.CON.KBOU.FW.W.0002.190409T1800Z-190410T0200Z/ Elbert/Central and East Douglas Counties Above 6000 Feet- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Washington County- 409 AM MDT Tue Apr 9 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE PALMER DIVIDE AND PORTIONS OF THE NORTHEAST PLAINS... * Affected Area...Fire Weather Zones 241...245...246...247 and 249. * Winds...Southwest 10 to 20 mph with gusts up to 30 mph. * Timing...South to southwest winds will increase and become gusty during the afternoon. Record to near record temperatures in the lower 80s combined with low humidity levels below 15 percent after noon. * Relative Humidity...As low as 12 percent. * Impacts...New fire growth may start and spread rapidly and result in dangerous fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring....or expected to shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
526 WWUS85 KBOU 091731 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 1131 AM MDT Tue Apr 9 2019 ...RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR THE PALMER DIVIDE AND PORTIONS OF THE NORTHEAST PLAINS INCLUDING FIRE WEATHER ZONES 241...245...246...247 AND 249 UNTIL 8 PM THIS EVENING... COZ241-245>247-249-100200- /O.CON.KBOU.FW.W.0002.190409T1800Z-190410T0200Z/ Elbert/Central and East Douglas Counties Above 6000 Feet- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Washington County- 1131 AM MDT Tue Apr 9 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE PALMER DIVIDE AND PORTIONS OF THE EASTERN PLAINS... * Affected Area...Fire Weather Zones 241...245...246...247 and 249. * Winds...South 10 to 20 mph with gusts up to 30 mph. * Timing...Gusty south winds, near record warmth, and low humidities will occur today. Conditions will slowly improve this evening as temperatures cool and winds diminish slightly. * Relative Humidity...As low as 12 percent. * Impacts...New fire growth may start and spread rapidly and result in dangerous fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring....or expected to shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
300 WWUS85 KBOU 100116 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 716 PM MDT Tue Apr 9 2019 COZ241-245>247-249-100230- /O.CAN.KBOU.FW.W.0002.000000T0000Z-190410T0200Z/ Elbert/Central and East Douglas Counties Above 6000 Feet- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Washington County- 716 PM MDT Tue Apr 9 2019 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR THE PALMER DIVIDE AND PARTS OF NORTHEAST COLORADO... The National Weather Service in Denver has cancelled the Red Flag Warning. Evening temperatures have cooled off and humidity levels across northeast Colorado have increased. Winds have also decreased sufficiently so that the threat of dangerous fire behavior has ended. The Red Flag Warning is no longer in effect. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Apr 8, 9:55 AM MDT, 2 hours 8 minutes earlier.
Area forecast discussion, Apr 8, 9:55 AM MDT, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 955 AM MDT Mon Apr 8 2019 .UPDATE... Issued at 942 AM MDT Mon Apr 8 2019 No significant adjustments planned for the grids this morning as everything appears to be on track. Warm, dry and breezy the words for the day. Gusty northwest winds already developing across the northeast plains in zones 42, 48>51 this past hour. && .SHORT TERM...(Today and tonight) Issued at 433 AM MDT Mon Apr 8 2019 Warm dry air will continue to stream over Colorado today. There will be a gradual increase in high cloudiness, and also a tendency toward north winds on the plains. The combination of these might restrain temperatures a bit, but it will still be quite warm. The current forecast looks alright with this. Strong winds over the higher mountains with some spilling down into the foothills will decrease a bit during the day, then increase again later tonight. At lower elevations, the moderate WNW flow aloft will mix down again this afternoon, though speeds should not be as strong as yesterday. Small changes this morning include more wind in the high mountains this morning and slightly cooler lows in the valleys tonight while a bit warmer on the ridges and foothills. .LONG TERM...(Tuesday through Sunday) Issued at 433 AM MDT Mon Apr 8 2019 On Tuesday, upper level high pressure will be centered over the Central Plains states, with an upper level trough of low pressure deepening over the western United States. Colorado will be in between these two systems under the influence of a warm and dry southwesterly flow aloft. This pattern combined with some downslope flow will result in very warm temperatures on the plains with many locations possibly reaching or exceeding the 80 degree mark. The much above normal temperatures combined with dry fuels and gusty southwesterly winds should lead to elevated fire danger from the Palmer Divide eastward across the plains. Wednesday and Wednesday night the storm system rapidly intensifies as it moves across the Central Rockies into the Central Plains States with a strong cold front moving across northeastern Colorado. There are some differences between the models in the track of the 500 mb low center, timing of the cold front and location of the surface low pressure. The NAM and GEM are furthest to the north and track the upper low across the Colorado Wyoming border through the day, while the GFS and ECMWF take a more southerly track across northeastern Colorado. In addition, the models all show a powerful 130+ KT upper jet over southern Arizona and New Mexico. This places the CWA under the left exit region of the upper jet with quite a bit of QG forcing. At the surface, a deep surface low pressure center forms over eastern Colorado and Western Kansas which results in a strong pressure gradient across eastern Colorado. Confidence is high that north central and northeastern Colorado will see much colder temperatures and precipitation Wednesday and Wednesday night with windy conditions across the plains and Palmer Divide. The precipitation should start out as rain on the plains but then change over to snow after the passage of the cold front. It may take longer for the rain to change over to snow along the Front Range Urban Corridor especially north of Denver if a local downslope flow develops. Most areas should see the change over to snow by evening. The majority of the models have northerly winds on the plains and Palmer Divide gusting between 30 to 50 mph from late afternoon Wednesday through Thursday morning. The 00Z GFS run is even stronger with gusts between 50 and 70 mph, strongest across Lincoln County. However, there is quite a bit of uncertainty in the following aspects of this storm: The timing of the change over from rain to snow on the plains, the snow amounts across the Plains and Palmer Divide and if and where Blizzard conditions develop. It all depends on the storm track. If the upper low takes the more northerly track, the far northeastern plains would have the best chance for accumulating snow and blizzard conditions. A more southerly track would produce a higher probability of blizzard conditions from the Palmer Divide northeast across the plains. Latest models suggest the Denver Metro area would be spared by most of the snow, however this could change if the storm slows down somewhat or digs a little further south. One thing to keep in mind is that the CIPS Analog Guidance has the March 23rd Denver Blizzard as the closest match to the current pattern. Therefore, we will need to closely monitor the storm for any changes in its track over the next couple of days. Winds and precipitation should gradually decrease on Thursday as the large storm system moves into the Midwestern States. However, temperatures should still remain much below normal values. Friday will be drier and a little warmer as weak upper level high pressure builds over Colorado. By the weekend, the models show another upper trough moving across the Southern Rockies with a warming trend expected across north central and northeastern Colorado. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 942 AM MDT Mon Apr 8 2019 VFR through tonight. Light southwest or variable winds until around 16z then the wind should start transition to northwest. The northwest winds should become widespread by 20z with gusts to 20 knots at KDEN/KAPA and up to 30 knots at KBJC. Lighter S/W drainage winds should resume by 04z. && .FIRE WEATHER... Issued at 345 AM MDT Mon Apr 8 2019 West to northwest winds will mix down this afternoon. Areas from the lower foothills of Boulder and Larimer counties east across the northeast Colorado plains will have conditions near Red Flag criteria for a few hours this afternoon. Tuesday will have near record warm temperatures along with minimum humidities in the 10-15 percent range, and southwest winds will increase on the plains. A fire weather watch remains in effect for areas south and east of Denver for Tuesday afternoon and early evening. && .BOU WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Tuesday afternoon through Tuesday evening for COZ241-245>247-249. && UPDATE...Cooper SHORT TERM...Gimmestad LONG TERM...Kalina AVIATION...Cooper FIRE WEATHER...Gimmestad/Kalina
Hazardous weather outlook, Apr 8, 9:54 AM MDT, 2 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 954 AM MDT Mon Apr 8 2019 COZ030>051-091600- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 954 AM MDT Mon Apr 8 2019 ...NEAR RECORD WARMTH THEN COLDER WITH STRONG WINDS AND SNOW WEDNESDAY NIGHT... This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight West to northwest winds gusting into the 25 to 35 mph range will continue over the higher mountains today. The winds will spread into the mountain valleys and foothills, and across most of the northeast plains this afternoon. Temperatures will be well above normal with highs in the mid 70s across the northeast plains. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Tuesday will be dry with near record high temperatures around 80 degrees on the plains. This will bring a potential for critical fire weather conditions due to expected gusty southwest winds and lowering humidity levels over the eastern plains. A strong storm will move across Colorado on Wednesday into Thursday with a significantly colder airmass and increased moisture. Widespread rainfall is expected on Wednesday for the plains, with snow in the mountains. The precipitation should change to snow in most areas by late Wednesday afternoon and continue into Thursday morning. Strong winds are expected Wednesday afternoon through Thursday, especially over the plains. Blizzard conditions will be possible once the rain changes to snow in these areas. Snowfall amounts could be significant in some places with this storm, so stay tuned for further updates. Friday and Saturday's weather looks unsettled with a chance of precipitation along with below normal temperatures. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 3:10 PM MDT | Winter Storm Watch | BOU | Adams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 16 more | 21 hr |
Nearby
Red Flag Warnings in Colorado, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.